What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 13, 2:01 AM MST, 7 hours 22 minutes earlier.
Area forecast discussion, Jun 13, 2:01 AM MST, 7 hours 22 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
301 AM MDT Sat Jun 13 2020
.SHORT TERM...Today through Monday night
We have two concerns for today. The first to quote one of the
characters from the 90s cartoon Beavis and Butthead is "Fire! Fire!
Fire!". Much of the area will have elevated fire weather conditions
this afternoon with the combination of hot temperatures, humidity
falling into the lower teens and windy conditions. At this point,
700 millibar winds look to be around 40 to 45 knots, not quite
enough for widespread high wind. In addition, fire weather looks
to be more of a concern than some borderline high wind gusts.
However, it could be enough to blow around things like trash cans,
toupees, wigs and small, and furry animals. The second concern
is thunderstorms. The atmosphere does not have a lot of moisture
to work with, so coverage will be sparse. However, there will be
the threat of rather strong wind gusts with any shower or storm.
Temperature / dew point depressions are approaching 60 degrees in
some areas, especially east of the Divide. This, combined with
the strong mid level winds, could bring some very strong wind
gusts with any thunderstorm that forms. This could likely be a day
with a few of those dreaded "Little Green Blobs", innocent
looking showers that produce only virga, but also strong wind
gusts. The main threat for this would be in Johnson and Natrona
counties, where a few models show a surge of mid level moisture.
This may be the hottest day so far this year for some areas. Some
of the hottest spots could approach 100. One fly in the ointment
may be some haze or smoke that could move in, from fires from the
south and keep temperatures a bit cooler. The thunderstorms
should end this evening, but there could even be a few showers
late tonight along the lee of the Winds and Absarokas, so we
added some slight POPs.
A cold front will then slowly move across the state on Sunday. The
models have come into decent agreement in keeping the best forcing
and moisture to the north of the area. Continuity had showers mainly
across northern Wyoming and this still looks to be the case. We made
only minor tweaks at this point, with trimming the southern edge
of the precipitation back a bit, especially east of the Divide.
The front also looks a bit slower, so we raised temperatures just
a bit. The cooler temperatures should ease fire concerns
somewhat, but fire statements may still be needed in some
locations since winds will remain quite strong in some areas.
These showers and storms should end by midnight, with mainly dry
weather after midnight.
Short wave ridging then moves over the area for Monday and should
bring dry conditions with near normal temperatures and somewhat less
wind, although it will remain breezy. The next system will begin
to approach the northwest Monday night. At this point, given the
fast bias of Pacific systems by the American models, we have gone
with the European which keeps the evening dry and doesn't move
showers into the northwest until after midnight.
.LONG TERM...Tuesday through Friday
A broad trough will remain over the PACNW/Northern Rockies Tuesday.
This trough will keep southwest flow continuing over the forecast
area through Wednesday. Breezy to windy conditions will also
continue, mainly over the Wind Corridor, with cool temperatures over
the northwest half of the state. More seasonal to above normal
temperatures will return over areas east of the Divide, including
Sweetwater County. A cold front, associated with the broad
trough/upper low, will move through the area Wednesday. The coldest
air from this system will most likely impact northwest portions by
Wednesday morning, but could infiltrate through western and northern
portions. There will be a chance for snow Tuesday night, with drier
air quickly moving in over the far west by mid to late morning
Wednesday. Strong winds will be possible ahead of the front, but the
timing of the front remains Wednesday, with gusty winds continuing
in flux. Cyclonic flow/general troughiness will continue over the
region Thursday and Friday, which will temperatures normal to
slightly below normal.
Overall, conditions will be mainly dry and seasonal next week. The
best chance for precipitation will be over northwest portions
Tuesday into Wednesday morning.
&&
.AVIATION...For the 12Z TAFS through 12Z Sunday
VFR conditions will occur through the period. Windy conditions will
occur at most sites today with the wind decreasing after 01Z.
Isolated showers and storms will be possible near KCPR around 00Z
through 03Z. Isolated showers will be possible in the western
mountains after 03Z through 12Z Sunday.
&&
.FIRE WEATHER...
...Elevated fire weather likely this afternoon...
A combination of low humidity, windy conditions and hot
temperatures will bring elevated fire weather to much of the area
this afternoon. A slow moving weather system may bring isolated
showers and thunderstorms to northwestern Wyoming and portions of
Johnson County this afternoon and evening. Otherwise, expect dry
conditions today. Mixing and smoke dispersal will generally be very
good to excellent. Fire conditions should improve somewhat on
Sunday, with somewhat cooler temperatures and somewhat higher
humidity, especially in western Wyoming.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Hattings
LONG TERM...LaVoie
AVIATION...Ross
FIRE WEATHER...Hattings
Hazardous weather outlook, Jun 13, 2:10 AM MST, 7 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Riverton WY
310 AM MDT Sat Jun 13 2020
WYZ001>020-022>030-141100-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
310 AM MDT Sat Jun 13 2020
This Hazardous Weather Outlook is for Western and Central
Wyoming.
.DAY ONE...Today and tonight.
Elevated fire weather conditions across southwest and
central Wyoming. Windy conditions across much of central and
southern Wyoming. Isolated thunderstorms in far western and
eastern portions of the area.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Sunday...Isolated thunderstorms in northern Wyoming. Windy
conditions continue in central and southern Wyoming.
Monday...Elevated fire conditions across all, but far western
portions.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions, according to standard operating procedures.
In the hours before
Special weather statement, Jun 13, 8:17 AM MST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Riverton WY
917 AM MDT Sat Jun 13 2020
WYZ002>011-014>020-022-025-026-028>030-140100-
Absaroka Mountains-Cody Foothills-North Big Horn Basin-
Southwest Big Horn Basin-Southeast Big Horn Basin-
Owl Creek and Bridger Mountains-Bighorn Mountains West-
Bighorn Mountains Southeast-Northeast Johnson County-
Southeast Johnson County-Wind River Mountains West-
Wind River Mountains East-Upper Wind River Basin-Wind River Basin-
Lander Foothills-Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-
Upper Green River Basin Foothills-Upper Green River Basin-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
Including the cities of Clark, Cody, Meeteetse, Basin, Greybull,
Lovell, Powell, Shell, Thermopolis, Ten Sleep, Worland, Buffalo,
Kaycee, Dubois, Riverton, Shoshoni, Lander, Jeffrey City, Casper,
Pinedale, La Barge, Big Piney, Farson, Rock Springs, Green River,
and Wamsutter
917 AM MDT Sat Jun 13 2020
This is a special weather statement from the National Weather
Service Office in Riverton.
* WHAT...South to southwest wind between 25 and 35 mph with gusts
between 45 and 55 mph. Localized gusts to 60 mph could occur.
* WHERE...Western and central Wyoming.
* WHEN...Now through 7 PM.
* IMPACTS...Mainly to transportation especially on west to east
orientated roads. There could be control issues especially for
light and high profile vehicles, including campers and tractor
trailers.
* ADDITIONAL DETAILS...Please keep two hands on your steering
wheel in case of a sudden, strong wind gust.
21